Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 8, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Feb 14, 2013, 8:27 AM EST for Decatur County, Miller County, Seminole County, Georgia. It took effect at Feb 14, 2013, 10:49 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2013, 8:27 AM EST (13:27 UTC)
- In effect from
- Feb 14, 2013, 10:49 AM EST
- Expired
- Feb 14, 2013, 11:05 PM EST
- In force
- 12 hr
- Issued by
- NWS Tallahassee, FL
- Flood severity
- Minor
Counties Decatur County, GA, Miller County, GA, Seminole County, GA
The radar
The Tallahassee radar (KTLH), 76 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spring Creek near Iron City (CR 16) (IRCG1). The gauge peaked at 16.49 ft at Feb 14, 2013, 10:00 PM EST.
- Action stage
- 12 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02357000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
828 WGUS42 KTAE 141327 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 827 AM EST THU FEB 14 2013 ...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... SPRING CREEK NEAR IRON CITY (CR 16) AFFECTING DECATUR...MILLER AND SEMINOLE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC087-201-253-150405- /O.NEW.KTAE.FL.W.0008.130214T1549Z-130215T0405Z/ /IRCG1.1.ER.130214T1549Z.130214T1900Z.130214T2205Z.NO/ 827 AM EST THU FEB 14 2013 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLOOD WARNING FOR THE SPRING CREEK NEAR IRON CITY (CR 16). * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:15 AM THURSDAY THE STAGE WAS 15.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE CREEK WILL CONTINUE RISING TO AROUND 16.2 FEET THIS AFTERNOON. THE CREEK SHOULD FALL BELOW FLOOD STAGE BY LATER THIS EVENING. * IMPACT...AT 16.0 FEET...SPRING CREEK BEGINS TO OVERFLOW LOW LYING AREAS. $$
1 follow-up statement
462 WGUS82 KTAE 141455 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 955 AM EST THU FEB 14 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... SPRING CREEK NEAR IRON CITY (CR 16) AFFECTING DECATUR...MILLER AND SEMINOLE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC087-201-253-150405- /O.CON.KTAE.FL.W.0008.130214T1549Z-130215T0405Z/ /IRCG1.1.ER.130214T1549Z.130214T1900Z.130214T2205Z.NO/ 955 AM EST THU FEB 14 2013 THE FLOOD WARNING CONTINUES FOR THE SPRING CREEK NEAR IRON CITY (CR 16). * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:45 AM THURSDAY THE STAGE WAS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE CREEK WILL CONTINUE RISING TO AROUND 16.7 FEET BY LATE THIS AFTERNOON. THE CREEK MAY REMAIN ABOVE FLOOD STAGE UNTIL FRIDAY AFTERNOON. * IMPACT...AT 16.0 FEET...SPRING CREEK BEGINS TO OVERFLOW LOW LYING AREAS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Feb 14, 6:07 AM EST, 2 hours 20 minutes earlier.
Area forecast discussion, Feb 14, 6:07 AM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 607 AM EST Thu Feb 14 2013 .NEAR TERM [Today]... Broad troughing through the middle and upper levels sprawl the entire CONUS this morning. At the surface, the Tri-state region lies between two cold fronts. The main front, with the sharpest temperature and dewpoint gradient, lies across north-central Florida, while a weaker reinforcing essentially bisects the CWA. Behind the secondary front, high pressure is overspreading the Southeast. Light showers, being supported by a low/mid level shortwave trough axis, are ongoing ahead of the secondary front. Expect the low QPF showers to remain confined to the southeast Big Bend and Apalachee Bay through the day. The rather solid upper level cloud deck will likely persist through much of the afternoon, not beginning to clear our western counties until late this afternoon. Thus, with the clouds not expected to diminish any time soon, cool temperatures are expected this afternoon. Have lowered the expected max temperatures this morning to show much of the Tri-State region lingering in the middle to upper 50s. The 60 degree mark may be realized across portions of southeast Alabama where sunshine will be allowed in once the clouds clear this afternoon. && .SHORT TERM [Tonight Through Saturday]... The broad trough (including a slightly out-of-phase southern stream) over much of the CONUS is forecast to become much more phased and sharper as a polar vortex becomes centered over the Great Lakes by Friday night. The deep long wave trough will translate quickly eastward over the eastern CONUS on Saturday. This type of pattern is associated with arctic intrusions, something we haven't had so far this mild winter. For tonight, the rain band (currently affecting the southern half of our forecast area) will finally exit our forecast area. Although the airmass across our forecast area isn't especially cold, conditions will still be favorable enough for fairly strong radiational cooling, and patchy frost is possible in the normally colder, inland sites away from the cities. On Friday, a dry arctic cold front will begin approaching our region from the northwest. Skies will remain mostly sunny with highs in the upper 60s (near average). The cold front will pass southeastward through the area late Friday night and Saturday morning, ushering in much colder, drier air for the weekend. With model consensus 850 mb temperatures well below freezing over much of the forecast area Saturday, and areas of clouds, the MOS from all the models seem too warm (mid to upper 50s). Our forecast highs are at least 5 deg cooler than MOS consensus, and could still be a bit warm depending on (a) how much cloud cover there is and (b) whether or not the main thrust of cold air gets shunted slightly to our east (which has happened several times so far this winter). Most of the NWP guidance shows enough moisture and Q-G forcing (ahead of the long wave trough axis) for an increase in clouds Saturday behind the cold front. Of these solutions, the 00 UTC NAM has the most impressive moisture/omega fields. It's possible that a brief snow flurry or two could occur in our Southeast AL or South GA zones before the trough axis passes by later in the day. However, any impact from this would be negligible (limited deep layer moisture and relatively warm surface temperatures). It's just a bit of a curiosity at this point. && .LONG TERM [Saturday Night through Wednesday]... The long term guidance is in reasonable agreement on a deep trough amplifying across the eastern states on Saturday. The main impact for the local area will be the potential for a freeze on Saturday night and Sunday night. The next potential for a widespread rain is expected to come with another cold front around Tuesday. && .AVIATION [Beginning 12Z Thursday]... VFR conditions under a cirrus cloud deck will prevail for much of the TAF. Skies will clear from west to east beginning late this afternoon. Showers will likely not impact any of our terminals during the TAF as they will likely remain confined to the southeast Big Bend of Florida. && .MARINE... Winds and seas will remain rather low until Friday night, when the arctic cold front passes through. Advisory conditions are possible Saturday and Saturday night, followed by quickly subsiding conditions on Sunday. && .FIRE WEATHER... Dry conditions will spread in behind the passing front through the day today. It is unlikely that critical relative humidities will be realized across the Tri-State region this afternoon. However, a stretch of dry weather from Friday through Monday will significantly increase the chance for Red Flag conditions as critically low relative humidity is expected. The finer details regarding ERC, Dispersions, and Winds will be hammered out as Friday draws nearer to determine if a Red Flag warning will be necessary. && .HYDROLOGY... Because of the recent heavy rain in South AL and South GA, a flood wave has been generated in several of the rivers in this area, which will continue to translate downstream over the next few days. The Choctawhatchee, Flint, Apalachicola, Chipola, and Kinchafoonee Rivers were all in at least minor flood at various points along the rivers. Fortunately, no significant rain is expected until early next week, which will allow the river stages to begin coming back down before this at most sites. For the latest stage and forecast information, please refer to our river flood warnings and statement, or go to our AHPS site on the Internet, at: water.weather.gov/ahps2/index.php?wfo=tae && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 56 34 68 40 53 / 20 0 0 10 10 Panama City 58 42 64 43 54 / 10 0 0 10 10 Dothan 59 38 67 38 50 / 0 0 0 10 10 Albany 57 36 67 36 50 / 0 0 0 10 10 Valdosta 55 36 68 38 53 / 30 0 0 10 10 Cross City 59 36 69 37 58 / 70 30 10 10 10 Apalachicola 57 41 60 44 56 / 50 0 0 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Harrigan SHORT TERM...Fournier LONG TERM...DVD AVIATION...Harrigan MARINE...Fournier FIRE WEATHER...Harrigan HYDROLOGY...Fournier
Hazardous weather outlook, Feb 14, 2:58 AM EST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 258 AM EST THU FEB 14 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-150800- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 258 AM EST THU FEB 14 2013 /158 AM CST THU FEB 14 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...OTHER THAN LOCALIZED RIVER FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... MUCH COLDER AIR WILL MOVE INTO THE AREA THIS WEEKEND. THERE IS A GOOD CHANCE OF LIGHT FREEZES SATURDAY AND SUNDAY NIGHTS, AND PERHAPS EVEN A CHANCE OF A HARD FREEZE. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE MONDAY NIGHT OR TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 1:07 AM EST | River Flood Warning | TAE | Terrell, Webster | 14 hr |
| Feb 14, 5:25 AM EST | Areal Flood Warning | TAE | Colquitt | 48 hr |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.